Nevada, 2006Heavy Snow in Nevada, April 15 to 16, 2006
April 15 to 16, 2006 · NWS REV · 1 event in 1 county or zone
A winter storm brought heavy snowfall to western Nevada. A total of 5 inches of snowfall was reported by a National Weather Service employee in Cold Springs Valley north of Reno.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A winter storm brought heavy snowfall to western Nevada. A total of 5 inches of snowfall was reported by a National Weather Service employee in Cold Springs Valley north of Reno. A total of 5 inches of snowfall was also reported by a trained spotter in the Caughlin Ranch area of west Reno.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before the first event at Apr 15, 8:00 PM PST, 2 hours earlier.
Area forecast discussion, Apr 15, 8:00 PM PST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
900 PM PDT SAT APR 15 2006
UPDATE...WINDS HAVE SLOWLY DIMINISHED OVER WRN NV VALLEYS THIS
EVENING. HAVE DOWNGRADED HIGH WIND WARNING TO ADVISORY FOR
RENO CARSON AREA AND NRN WASHOE UNTIL 10 AM SUNDAY. WINDS CONTINUE
TO GUST OVER 100 MPH ALONG SIERRA CREST IN TAHOE AREA BUT
WITH SFC PRES GRADIENTS RELAXING AND DECOUPLING WITH OVERNIGHT
COOLING WINDS SHOULD STAY WITHIN WIND ADVISORY RANGE IN VALLEYS.
SNOW INCREASING OVER NRN SIERRA THIS EVENING AS COLD FRONT AND
UPPER JET DYNAMICS INCREASE LIFTING AND DEPTH OF MOIST LAYER.
BEST FORCING IN TAHOE AREA SUNDAY AFTERNOON AND EVENING WITH
SOME SPILL OVER INTO WRN NV WITH FRONTAL CONVERGENCE. QPF AMOUNTS
FROM 00Z RUNS STILL LOOK HEALTHY WITH OVER 2.5 INCHES OF WATER
ALONG SIERRA CREST THRU 12Z MON. STORM TOTAL SNOW AMOUNTS IN TAHOE
AREA OF UP TO 12 INCHES AT LAKE LEVEL AND AROUND 18-30 INCHES
ALONG SIERRA CREST BY MONDAY MORNING. CYLKE
.PREVIOUS SHORT TERM...
COLD UPPER TROUGH CONTINUES TO DIG OFF THE PACIFIC NORTHWEST COAST
WITH STRONG JET STREAM WINDS ACROSS NORTHERN CA AND SOUTHERN OREGON.
ASSOCIATED PRECIPITATION WAS MOVING OVER NORTHERN CA AHEAD OF A
COLD FRONT THAT WAS BEGINNING TO MOVE INLAND OVER EXTREME NORTHWEST
CA. THE PRECIP WAS STARTING TO EDGE INTO WESTERN LASSEN COUNTY.
WINTER STORM WARNINGS REMAIN IN EFFECT FOR LASSEN COUNTY SOUTHWARD
TO LAKE TAHOE FROM 8 PM THIS EVENING UNTIL 11 PM SUNDAY EVENING
WHERE SIGNIFICANT SNOW AND BLOWING SNOW IS POSSIBLE...ESPECIALLY
HIGHER ELEVATIONS. HIGH WIND WARNINGS ARE ALSO IN EFFECT FOR VALLEYS
IN EXTREME WESTERN NV THROUGH 5 AM AHEAD OF THE COLD FRONT. SNOW
LEVELS WILL DROP TO VALLEY FLOORS IN WESTERN VALLEYS SUNDAY AND A
COUPLE INCHES OF ACCUMULATION CAN NOT BE RULED OUT ALTHOUGH ROADS
WOULD LIKELY REMAIN WET AND ANY SNOW THAT FALLS WOULD PROBABLY NOT
LAST TOO LONG. THE STRONG WINDS SHIFT FARTHER SOUTH SUNDAY AS THE
UPPER TROUGH AND COLD FRONT MOVE THROUGH THE CWA. HAVE UPGRADED MONO
COUNTY TO HIGH WIND WARNING THROUGH 10 PM SUNDAY EVENING WITH A WIND
ADVISORY FOR MINERAL COUNTY FROM 10 AM TO 10 PM. IT DOES NOT LOOK
LIKE WIDESPREAD HEAVY SNOW WILL FALL IN MONO COUNTY WITH THIS SYSTEM
ALTHOUGH SEVERAL INCHES ARE POSSIBLE...ESPECIALLY UPPER ELEVATIONS
IN NORTHERN MONO COUNTY. THE PRECIPITATION DECREASES RAPIDLY LATE
SUNDAY NIGHT THROUGH MONDAY AS THE SYSTEM MOVES INTO EASTERN NV AND
RIDGING STARTS TO BUILD OFF THE WEST COAST. MONDAY NIGHT WILL SEE
THE COLDEST OVERNIGHT LOWS AS CLEARING SKIES AND LIGHT WINDS ALLOW
GOOD RADIATIONAL COOLING. RC
.LONG TERM...TUESDAY THROUGH SATURDAY...
UNCERTAINTY REMAINS FOR THE END OF THIS PERIOD AS GFS RUNS WANT TO
BRING UPPER LOW INLAND FASTER THAN OTHER MEDIUM RANGE MODELS CLOSING
IT OFF VCNTY SRN CA AND SRN NV FRIDAY INTO SATURDAY. MODEST RIDGE
WILL ACROSS THE AREA TUE-WED IN WAKE OF SYSTEM MOVING THROUGH THIS
WEEKEND WHICH CONTINUES INTO THE NORTHERN PLAINS. THE GFS IS FASTER
WITH A FULL LATITUDE TROUGH MOVING TO THE WEST COAST THUR WHILE THE
ECMWF AND UK ARE QUITE A BIT SLOWER WITH THIS SYSTEM WHILE STILL
BRINGING A DEEP TROUGH INTO THE COAST. THE MAIN TIMING DIFFERENCES
COME INTO PLAY FOR FRIDAY AND SATURDAY SO FEW CHANGES MADE TO THIS
TIME PERIOD PER PREVIOUS FORECAST. LATEST RUNS OF THE GFS HAVE BEGUN
TO SLOW DOWN THE MOVEMENT OF THIS TROUGH CLOSER TO ECMWF SOLUTION.
WILL KEEP COOL TEMPS FOR TUES-WED DUE TO EASTERLY WINDS. BY THURS
SFC THERMAL TROF WILL MOVE INTO WESTERN NV AND ALLOW FOR BETTER
MIXING AND WARMER TEMPS. DEPENDING ON TIMING OF UPPER TROUGH FRIDAY
COULD BE A TRANSITION DAY TO COOLER TEMPS FOR NEXT WEEKEND. JAH
&&
.AVIATION...
EXPECT STRONG WINDS TO CONTINUE OVERNIGHT AND INTO SUNDAY BOTH IN
THE SIERRA AND WESTERN NV. RIDGETOPS WILL GUST TO 80-100KT WHILE
WINDS TO THE LEE OF THE SIERRA WILL GUST TO 45-55KT WITH BLOWING
DUST POSSIBLE NEAR KLOL. COLD FRONT IN NW CA THIS AFTERNOON WILL
MOVE ACROSS NW NV EARLY SUN MORNING. THE FRONT WILL EXTEND FROM NE
NV TO SOUTH OF LAKE TAHOE BY SUNDAY AFTERNOON. EXPECT MVFR AND LCL
IFR CIGS/VIS WITH MDT TO HVY SNOW IN SIERRA NEAR AND NORTH OF KTVL
THIS EVENING AND TONIGHT. JAH
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...WIND ADVISORY UNTIL 5 AM PDT SUNDAY FOR NVZ003-NVZ005.
WINTER STORM WARNING THROUGH 11 PM PDT SUNDAY FOR NVZ002.
WIND ADVISORY THROUGH 10 PM PDT SUNDAY FOR NVZ001.
WIND ADVISORY UNTIL 10 AM PDT SUNDAY FOR NVZ004.
FLOOD WARNING FOR THE HUMBOLDT RIVER FROM RYE PATCH DAM TO
THE HUMBOLDT-PERSHING COUNTY LINE UNTIL FURTHER NOTICE.
CA...WINTER STORM WARNING THROUGH 11 PM PDT SUNDAY FOR CAZ071.
WIND ADVISORY UNTIL 5 AM PDT SUNDAY FOR CAZ070.
HIGH WIND WARNING UNTIL 10 PM PDT SUNDAY FOR CAZ073.
WINTER STORM WARNING THROUGH 11 PM PDT SUNDAY FOR CAZ072.
&&Hazardous weather outlook, Apr 15, 5:15 AM PST, 16 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RENO NV
615 AM PDT SAT APR 15 2006
CAZ070>073-NVZ001>005-161500-
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO-
MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
NORTHERN WASHOE COUNTY-
615 AM PDT SAT APR 15 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA...
NORTHEAST CALIFORNIA AND WESTERN NEVADA.
.DAY ONE...TODAY
A STRONG PACIFIC STORM SYSTEM WILL CONTINUE TO APPROACH THE WEST
COAST TODAY AND WILL BEGIN TO AFFECT THE REGION AS SNOW...RAIN
AND GUSTY WINDS RETURN TO THE AREA. A WINTER STORM WARNING IS
IN EFFECT FROM 8 PM TONIGHT THROUGH LATE SUNDAY EVENING FOR THE
GREATER LAKE TAHOE AREA AND FOR THE EASTERN SIERRA IN NORTHEAST
CALIFORNIA. SEE THE LATEST WINTER WEATHER STATEMENT /WWUS45 KRNO
WSWREV/ FOR ADDITIONAL INFORMATION.
STRONG WINDS WILL ACCOMPANY THIS SYSTEM AS IT CONTINUES TO APPROACH
AND AFFECT THE REGION. WINDS WILL INCREASE THIS AFTERNOON AND BECOME
STRONG AND GUSTY THROUGHOUT THE REGION. A HIGH WIND WARNING IS IN
EFFECT FROM NOON TODAY UNTIL 5 AM SUNDAY FOR THE GREATER RENO AND
CARSON CITY AREAS...NORTHEASTERN CALIFORNIA AND NORTHERN WASHOE
COUNTY. WIND ADVISORIES ARE IN EFFECT FOR THE WESTERN NEVADA BASIN AND
RANGE AND MONO COUNTY FROM NOON TODAY UNTIL EARLY SUNDAY MORNING.
SEE THE LATEST WEATHER MESSAGE /WWUS75 KRNO NPWREV/ FOR ADDITIONAL
INFORMATION.
A FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE FOR THE
HUMBOLDT RIVER ABOVE RYE PATCH RESERVOIR IN PERSHING COUNTY. MINOR
TO MODERATE LOWLAND FLOODING WILL CONTINUE UNTIL THE END OF THE
MONTH. SEE THE LATEST FLOOD STATEMENT /WWUS85 KRNO FLSREV/ FOR
ADDITIONAL INFORMATION.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
STRONG WINDS AND PRECIPITATION WILL CONTINUE TO AFFECT THE REGION
THROUGH THE WEEKEND AS THIS STRONG PACIFIC SYSTEM CONTINUES TO MOVE
EASTWARD. STAY TUNED FOR THE LATEST UPDATES CONCERNING THIS SYSTEM.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE
NATIONAL WEATHER SERVICE ACCORDING TO STANDARD OPERATING PROCEDURES.
SMM
In the hours before
Local storm report, Apr 15, 5:14 PM PST, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
614 PM PDT SAT APR 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 AM NON-TSTM WND GST RENO 39.54N 119.82W
04/15/2006 M56.00 MPH WASHOE NV MESONET
PEAK WIND GUST AT DESERT SPRINGS RAWS AT 1120 AM PDT.
1245 PM NON-TSTM WND GST DAYTON 39.24N 119.58W
04/15/2006 M49.00 MPH LYON NV MESONET
PEAK WIND GUST AT NDOT SENSOR NEAR SR 341/US 50.
1245 PM NON-TSTM WND GST RENO 39.54N 119.82W
04/15/2006 M68.00 MPH WASHOE NV MESONET
PEAK WIND GUST AT DRI SENSOR IN SOUTH RENO AT WOLF RUN
GOLF COURSE
0100 PM NON-TSTM WND GST WASHOE CITY 39.32N 119.81W
04/15/2006 M69.00 MPH WASHOE NV MESONET
PEAK WIND GUST AT WASHOE VALLEY NDOT SENSOR AT 100 PM
PDT.
0100 PM NON-TSTM WND GST RENO 39.54N 119.82W
04/15/2006 M59.00 MPH WASHOE NV MESONET
PEAK WIND GUST AT 1 PM PDT AT DRI SAGE BUILDING SENSOR.
0218 PM NON-TSTM WND GST 2 W EAGLEVILLE 41.32N 120.15W
04/15/2006 E50.00 MPH MODOC CA TRAINED SPOTTER
WIND EST GUSTING 50MPH WITH BROKEN ELM TREE LIMBS 6
INCHES IN DIAMETER.
0218 PM NON-TSTM WND GST 4 N MEYERS 38.92N 120.00W
04/15/2006 E55.00 MPH EL DORADO CA TRAINED SPOTTER
EST WIND G50-60 MPH AT TAHOE KEYS WITH SMALL TREE
BRANCHES BROKEN.
0230 PM NON-TSTM WND GST LOVELOCK 40.18N 118.48W
04/15/2006 M45.00 MPH PERSHING NV OFFICIAL NWS OBS
PEAK WIND GUST AT LOVELOCK DERBY FIELD ASOS AT 230 PM PDT
0300 PM NON-TSTM WND GST RENO 39.54N 119.82W
04/15/2006 M76.00 MPH WASHOE NV MESONET
PEAK WIND GUST AT GALENA RAWS AT 300 PM PDT.
0300 PM NON-TSTM WND GST SOUTH LAKE TAHOE 38.94N 119.98W
04/15/2006 E45.00 MPH EL DORADO CA OFFICIAL NWS OBS
PEAK WIND GUST AT SOUTH LAKE TAHOE AIRPORT AT 250 PM PDT.
0310 PM NON-TSTM WND GST SPARKS 39.54N 119.74W
04/15/2006 M50.00 MPH WASHOE NV TRAINED SPOTTER
PEAK WIND GUST IN EAST SPARKS AT 240 PM PDT. CURRENT WIND
GUSTS AT 310 PM ARE AROUND 35 MPH.
0338 PM NON-TSTM WND GST 5 E GARDNERVILLE 38.94N 119.65W
04/15/2006 M53.00 MPH DOUGLAS NV TRAINED SPOTTER
PEAK WIND GUST OF 53 MPH AT 332 PM PDT AT 5120 FEET.
0429 PM NON-TSTM WND GST 5 WSW GARDNERVILLE 38.92N 119.83W
04/15/2006 M54.00 MPH DOUGLAS NV TRAINED SPOTTER
MAX WIND GUST AT 419 PM PDT.
0430 PM NON-TSTM WND GST PYRAMID LAKE 40.06N 119.56W
04/15/2006 M64.00 MPH WASHOE NV MESONET
PEAK WIND GUST AT PYRAMID LAKE FISHERIES DRI SENSOR 430
PM PDT.
0518 PM NON-TSTM WND GST 5 WSW GARDNERVILLE 38.92N 119.83W
04/15/2006 M85.00 MPH DOUGLAS NV TRAINED SPOTTER
PEAK WIND GUST AT 515 PM NEAR KINGSBURY GRADE AT 4700
FEET.
&&
JKIELHORHeavy Snow, Greater Reno/Carson City/Minden Area
- When
- April 15, 10:00 PM PST to April 16, 9:00 PM PST
- Where
- Greater Reno/Carson City/Minden Area forecast zone
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 39.511, -119.499 (the zone’s center; the record gives no point)
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Nebraska, April 15, 2006$5.0 million · F2 · 2 events
- Rip Current in South Carolina, April 15, 20061 death · 1 event
- Tornadoes in Missouri, April 15, 2006$75,000 · F2 · 2 events
- Tornadoes and Hail in Kansas, April 15, 2006$275,000 · F1 · 25 events
- High Wind in Iowa, April 15, 2006$1.1 million · 52 kt wind · 19 events
- Wildfire and High Wind in Texas, April 15, 20063 injured · $250,000 · 52 kt wind · 4 events
- Tornado and Hail in Iowa, April 15, 2006$211,000 · F0 · 16 events
- Damaging Winds in Iowa, April 15, 2006$300,000 · 83 kt wind · 2 events
- Tornado in Nebraska, April 15, 2006$75,000 · F1 · 1 event
- Wildfire in Texas, April 15 to 16, 2006$180,000 · 1 event
- High Wind in Kansas, April 15, 2006$122,000 · 58 kt wind · 9 events
- Tornadoes and Hail in Kansas, April 15, 2006$75,000 · F0 · 18 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5496752.